Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 8, NWS Morristown, TN

March 10, 201317 counties in Tennessee; 5 counties in Virginia

NWS Morristown, TN issued this wind advisory at Mar 10, 2013, 3:02 AM CDT for 17 counties in Tennessee; 5 counties in Virginia. It took effect at Mar 10, 2013, 7:00 PM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 3:02 AM CDT (08:02 UTC)
In effect from
Mar 10, 2013, 7:00 PM CDT
Expired
Mar 11, 2013, 11:00 PM CDT
In force
28 hr
Issued by
NWS Morristown, TN
All 22 counties

Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 6 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2875 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WWUS74 KMRX 100802
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 AM EDT SUN MAR 10 2013

...STRONG SOUTH WINDS ACROSS THE MOUNTAINS TONIGHT AND MONDAY...

.STRONG SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL DEVELOP
THIS EVENING IN THE HIGHER ELEVATIONS OF EAST TENNESSEE. WINDY
CONDITIONS WILL CONTINUE THROUGH TONIGHT AND INTO MONDAY AFTERNOON.

TNZ018-041-043-045-047-072-074-087-102000-
/O.NEW.KMRX.WI.Y.0008.130311T0000Z-130311T2000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
402 AM EDT SUN MAR 10 2013

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT
MONDAY. 

* EVENT...SOUTH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH
  ARE EXPECTED.

* TIMING...WINDS WILL INCREASE THROUGH THIS EVENING...REMAINING
  STRONG THROUGH TONIGHT AND MONDAY MORNING. WINDS WILL BEGIN TO
  DIMINISH MONDAY AFTERNOON.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED
  OUTDOOR OBJECTS MAY BE OVERTURNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
634 
WWUS74 KMRX 101910
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SUN MAR 10 2013

...STRONG SOUTHERLY WINDS TONIGHT AND MONDAY AROUND THE MOUNTAINS
AND THEIR ADJACENT FOOTHILLS...

.SOUTHERLY WINDS WILL INCREASE TONIGHT AHEAD OF AN APPROACHING
COLD FRONT...WITH STRONG WIND GUSTS EXPECTED AROUND THE MOUNTAINS
AND THEIR ADJACENT FOOTHILLS. THESE WINDY CONDITIONS WILL CONTINUE
THROUGH MONDAY EVENING...AS THIS COLD FRONT SLOWLY MOVES THROUGH
THE REGION.


TNZ017-040-042-044-046-071-073-086-VAZ002-006-008-110800-
/O.EXB.KMRX.WI.Y.0008.130311T0000Z-130312T0400Z/
SULLIVAN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE-WISE-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...NEWPORT...
GREENEVILLE...JOHNSON CITY...ELIZABETHTON...MARYVILLE...
SEVIERVILLE...MADISONVILLE...WISE...NORTON...LEBANON...ABINGDON
310 PM EDT SUN MAR 10 2013

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
MONDAY NIGHT.

* EVENT...SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 55
  MPH...ESPECIALLY NEAR THE FOOTHILLS OF THE MOUNTAINS.

* TIMING...WINDS INCREASING THIS EVENING...AND CONTINUING THROUGH
  MONDAY EVENING.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED
  OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG CAN MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
  USE CAUTION WHEN DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. 

&&

$$

TNZ012>014-035-081-082-098-110800-
/O.EXA.KMRX.WI.Y.0008.130311T0000Z-130311T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER
310 PM EDT SUN MAR 10 2013 /210 PM CDT SUN MAR 10 2013/

...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
TO 4 PM EDT /3 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 4 PM EDT /3 PM CDT/ MONDAY. 

* EVENT...SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50
  MPH...ESPECIALLY NEAR THE FOOTHILLS OF THE CUMBERLAND PLATEAU.

* TIMING...WINDS INCREASING THIS EVENING...AND CONTINUING THROUGH
  MONDAY AFTERNOON.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED
  OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG CAN MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
  USE CAUTION WHEN DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TNZ018-041-043-045-047-072-074-087-110800-
/O.EXT.KMRX.WI.Y.0008.130311T0000Z-130312T0400Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
310 PM EDT SUN MAR 10 2013

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
MONDAY NIGHT...

* EVENT...SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 55
  MPH...ESPECIALLY NEAR THE FOOTHILLS OF THE MOUNTAINS.

* TIMING...WINDS INCREASING THIS EVENING...AND CONTINUING THROUGH
  MONDAY EVENING.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. UNSECURED
  OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG CAN MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO
  USE CAUTION WHEN DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

DMG
320 
WWUS74 KMRX 110712 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 AM EDT MON MAR 11 2013

...STRONG SOUTHERLY WINDS TONIGHT AND MONDAY AROUND THE MOUNTAINS
AND THEIR ADJACENT FOOTHILLS...

.SOUTHERLY WINDS WILL BE STRONG AND GUSTY TODAY AHEAD OF AN
APPROACHING COLD FRONT AROUND THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS. THESE WINDY CONDITIONS WILL CONTINUE THROUGH THE
EVENING...AS THIS COLD FRONT SLOWLY MOVES THROUGH THE REGION.

TNZ017-018-040>047-071>074-086-087-VAZ002-006-008-111515-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-130312T0400Z/
SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
NORTHWEST MONROE-SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK...WISE...
NORTON...LEBANON...ABINGDON
312 AM EDT MON MAR 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* EVENT...SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 
  50 MPH...ESPECIALLY NEAR THE FOOTHILLS OF THE MOUNTAINS. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH TODAY...AND DIMINISH
  IN THE EVENING.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG 
  CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES... SO USE CAUTION WHEN DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TNZ012>014-035-081-082-098-111515-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-130311T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER
312 AM EDT MON MAR 11 2013 /212 AM CDT MON MAR 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS
AFTERNOON...

* EVENT...SOUTHERLY WINDS BETWEEN 15 AND 30 MPH WITH GUSTS UP TO 45
  MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING...AND
  BEGIN TO DIMINISH IN THE AFTERNOON.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG 
  CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES... SO USE CAUTION WHEN DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
677 
WWUS74 KMRX 111329
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
929 AM EDT MON MAR 11 2013

...STRONG SOUTHERLY WINDS TODAY AROUND THE MOUNTAINS AND ADJACENT
FOOTHILLS...

.SOUTHERLY WINDS WILL BE STRONG AND GUSTY TODAY AHEAD OF AN
APPROACHING COLD FRONT AROUND THE MOUNTAINS AND ADJACENT
FOOTHILLS. THE WINDY CONDITIONS WILL CONTINUE THROUGH THE
EVENING...AS THIS COLD FRONT SLOWLY MOVES THROUGH THE REGION.

TNZ017-018-040>047-071>074-086-087-VAZ002-006-008-112130-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-130312T0400Z/
SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
NORTHWEST MONROE-SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK...WISE...
NORTON...LEBANON...ABINGDON
929 AM EDT MON MAR 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* EVENT...SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 
  50 MPH...ESPECIALLY NEAR THE FOOTHILLS OF THE MOUNTAINS. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH TODAY...AND 
  DIMINISH IN THE EVENING. 

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG 
  CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES... SO USE CAUTION WHEN DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TNZ012>014-035-081-082-098-112000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-130311T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER
929 AM EDT MON MAR 11 2013 /829 AM CDT MON MAR 11 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS
AFTERNOON...

* EVENT...SOUTHERLY WINDS BETWEEN 15 AND 30 MPH WITH GUSTS UP TO 
  45 MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING...AND 
  BEGIN TO DIMINISH IN THE AFTERNOON. 

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG 
  CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES... SO USE CAUTION WHEN DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
594 
WWUS74 KMRX 111937
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT MON MAR 11 2013

...STRONG SOUTHERLY WINDS THIS EVENING AROUND THE MOUNTAINS AND
ADJACENT FOOTHILLS...

.SOUTHERLY WINDS WILL CONTINUE TO BE STRONG AND GUSTY AHEAD OF AN
APPROACHING COLD FRONT AROUND THE MOUNTAINS AND ADJACENT FOOTHILLS.
THE WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING...AS THIS
COLD FRONT SLOWLY MOVES THROUGH THE REGION.

TNZ012>014-035-081-082-098-112045-
/O.CAN.KMRX.WI.Y.0008.000000T0000Z-130311T2000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...DUNLAP...PIKEVILLE...JASPER
337 PM EDT MON MAR 11 2013 /237 PM CDT MON MAR 11 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

AS THE COLD FRONT APPROACHES THE AREA...WINDS HAD DIMINISHED
ACROSS THE ADVISED AREA. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

TNZ017-018-040>047-071>074-086-087-VAZ002-006-008-120345-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-130312T0400Z/
SULLIVAN-JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-
NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
NORTHWEST MONROE-SOUTHEAST MONROE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...MADISONVILLE...COKER CREEK...WISE...
NORTON...LEBANON...ABINGDON
337 PM EDT MON MAR 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* EVENT...SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 
  50 MPH...ESPECIALLY NEAR THE FOOTHILLS OF THE MOUNTAINS. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EVENING...AND
  DIMINISH TOWARDS MIDNIGHT.

* IMPACTS...TREE LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN. 
  UNSECURED OUTDOOR OBJECTS MAY BE OVERTURNED. WINDS THIS STRONG 
  CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES... SO USE CAUTION WHEN DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

MJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 9, 11:25 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 9, 11:25 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 AM EST SUN MAR 10 2013

.AVIATION...
VFR CONDITIONS ARE FORECAST THROUGH THE TAF PERIOD...HOWEVER THE
MAIN AVIATION CONCERN THROUGH THE PERIOD WILL BE WINDS AT CHA.
OBSERVATIONS OVER NRN AL AND MIDDLE TN SHOW WINDS RAPIDLY
INCREASING WITH HEIGHT FROM THE SURFACE TO 2000 FT...SO WILL CARRY
LLWS AT CHA OVERNIGHT. IN THE MORNING...GUSTY WINDS WILL DEVELOP
AT THE SURFACE AS THESE STRONGER WINDS ALOFT MIX DOWN. THE LOW
LEVEL JET WILL TRANSLATE EAST SUNDAY NIGHT...AND LLWS MAY BE
POSSIBLE AT TYS AND TRI AS WELL. HOWEVER...WILL NOT MENTION IT IN
THE TAFS YET DUE TO LOW CONFIDENCE THIS FAR OUT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS
Hazardous weather outlook, Mar 10, 1:56 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 AM EDT SUN MAR 10 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-110800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
356 AM EDT SUN MAR 10 2013 /156 AM CST SUN MAR 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

STRONG WINDS WILL DEVELOP THIS EVENING AHEAD OF AN APPROACHING COLD
FRONT. SOUTH WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH
GUSTS UP TO 50 MPH IN THE HIGHER ELEVATIONS OF EAST TENNESSEE. THE
WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.